Could Be A Tough Christmas

Discussion in 'Support' started by Jamie, Dec 21, 2015.

tinnitus forum
    1. Jamie
      Scared

      Jamie Member Benefactor

      Location:
      Dunedin, New Zealand
      Tinnitus Since:
      05/1989
      Cause of Tinnitus:
      1989 Ear Infection 2015 Coming off Benzo
      Not looking forward to xmas this year, I was taking 1mg clonazepam prescribed by a specialist for 2 months to see if it helped my T. He didn't inform me it was an addictive medication and my own doctor pulled me off it cold turkey a month ago.

      It's been hell, my anxiety and T went through the roof, I was ment to start a new job (my dream job) but I had to let it go as it involved more driving and noise and I was so worried. I then picked up a vomiting and diarrhea virus and lost 5kg in the first couple of weeks.

      I am now feeling better and able to eat but sleeping is still difficult and the anxiety is worse than ever, I'm having bad days and not so bad days.

      My own doctor has given me some Sertraline as he thinks the anxiety is making everthing worse, but I wasn't going to start taking it until after christmas, I'm worried the side effects of starting it will make things even worse ruining xmas completely.

      I talked to my doctor about not going cold turkey but he didn't see a problem with it.

      If anybody has any advise, experiences or words of encouragement I'd love to hear them, I have never been this down in my life and I have had T for 30 years, I'm 40 years old.
       
    2. Andersson
      Worried

      Andersson Member

      Tinnitus Since:
      01/2012
      Quitting Benzo cold turkey is probably the stupidest thing you could ever do, it's one of the worst substances to quit cold turkey and could be flat out dangerous.

      Benzo withdrawl is serious buisness.

      You should tamper down over a long period.
      I have no Idea how a SSRI like Sertraline would help tamper with benzo withdrawl, that is just stupid. And first period with AD you usually have sideeffects and feel worse, so that + benzo cold turkey withdrawl sounds like a horror story.

      What kind of doctors do you have ;O

      You can google Benzo withdrawl and find a million links about peoples struggle with it, and try adding cold turkey to that.

      It's harder the longer you been on it, but 2 months is still enough that you need to phase it out and not go cold turkey.
       
    3. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Coming down off medication fast can cause low mood and depression.
      Talking therapy can help and might need antidepressants or do what you can to increase your natural serotonin with walks.
      Your system has had a big shock with withdrawals that caused a massive spike and anxiety so no wonder you are down but it will get better .
      Talking therapy would be a positive move forwards and keep posting on here too.....lots of love glynis
       
    4. Jamie
      Scared

      Jamie Member Benefactor

      Location:
      Dunedin, New Zealand
      Tinnitus Since:
      05/1989
      Cause of Tinnitus:
      1989 Ear Infection 2015 Coming off Benzo
      Thanks Andersson,

      I wondering myself about these doctors, I'm really annoyed with how it's been handled, the specialist told me to take it for 2 weeks and if no improvement stop but he didn't explain why, I got to 2 weeks and did feel a bit better but the T was probably the same so I kept taking them. Is it worth tapering off now a month later? I mentioned it several times to my doctor but he just wanted me to stop, I could see a different doctor or is it too late?
       
    5. Jamie
      Scared

      Jamie Member Benefactor

      Location:
      Dunedin, New Zealand
      Tinnitus Since:
      05/1989
      Cause of Tinnitus:
      1989 Ear Infection 2015 Coming off Benzo
      Thanks Glynis,
      I have been trying to keep busy but some days it's just overwhelming, I wish I had never taken them, the T is my biggest fear, when it's really bad I can't function and that is causing me all the anxiety which then most likely acts in a viscous circle.
       
    6. James
      No Mood

      James Member Benefactor

      Location:
      California
      Tinnitus Since:
      Pulsing 03/2013
      Hello @Jamie

      I like your picture, - get up, survive, go back to bed. That's how I feel today. I thought I was doing pretty good, went out Saturday night. I feel like I've had a relapse. My T is killing me! Thats a great word choice - it's overwhelming.

      I hope your Christmas is not so tough. At least we all have the Tinnitus forum, with all the great people in here.
      Merry Christmas to you and your family.
       
    7. Michael Leigh

      Michael Leigh Member Benefactor

      Location:
      Brighton, UK
      Tinnitus Since:
      April /1996
      @Jamie Sorry to hear about your situation Jamie. I was prescribed clonazapam some years ago but was advised to take it only when my tinnitus is severe. I have variable tinnitus. It can be: silent, mild, moderate or severe. I take two 0.5 tablets when needed. I was told if taken regularly addiction can set in. Fortunately I just take it every couple of weeks. Hope you start to feel better soon. Michael
       
    8. Jamie
      Scared

      Jamie Member Benefactor

      Location:
      Dunedin, New Zealand
      Tinnitus Since:
      05/1989
      Cause of Tinnitus:
      1989 Ear Infection 2015 Coming off Benzo
      Hi Michael, I wish I had been told that, or done some research of my own. I purposely didn't do any research as I didn't want to have any judgements before I started taking it. Lesson learnt, I think I will always check up before doing anything, that's something that people struggle to understand is the anxiety of the T getting worse.

      I'm just so annoyed the specialist didn't explain the importance of getting of it ASAP if there is no improvement, I also saw another doctor for a second optnion before starting and she didn't say anything either, just to give it a try. Feel completely let down by the people your ment to trust, makes me feel so alone.
       

Share This Page

Loading...
Similar Threads
  1. AnthonyL
    Replies:
    3
    Views:
    240
  2. DrPat
    Replies:
    3
    Views:
    254
  3. tomm
    Replies:
    9
    Views:
    625
  4. marcp
    Replies:
    1
    Views:
    518
  5. Amelia
    Replies:
    15
    Views:
    1,137
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.